MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804M
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the cavernous segment of the internal carotid artery using a neuron max 6f 088 long sheath (neuron max) and a non-penumbra guiding catheter.During the procedure, the physician experienced resistance while attempting to advance the neuron max in the common carotid artery.Therefore, the physician placed a guiding sheath inside the neuron max for support.The physician then advanced the guiding sheath and neuron max in the common carotid artery and down the aorta.While advancing the guiding sheath and neuron max to the brachiocephalic artery, the physician experienced resistance and subsequently, the physician could not navigate the guiding catheter.Therefore, the neuron max and guiding catheter were removed together.After the removal of the neuron max and guiding catheter, the physician noticed that the distal end of the neuron max was kinked, and the outer layer was peeled off.The procedure was completed using a new neuron max and the same guiding catheter.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12566300
Report Number3005168196-2021-02183
Device Sequence Number16497757
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberPNML6F088804M
Device Catalogue NumberPNML6F088804M
Device Lot NumberF90238
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2021
Initial Report FDA Received Date10/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005